Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: chest pain
|cybrwolf - Mon Jun 19, 2006 11:00 am||
I am a healthy 38 year old, exercise regularly. About 9 days ago, I started experiencing a sore throat, and what feels a bit like heartburn (but TUMS and antacids do not help). I wondered if itt may have something to do with using Afrin on nearly daily basis for three days prior due to difficulty breathing with pollens currently present. Quit the Afrin, and sore throat seemed to begin to subside somewhat. "Heartburn" feeling, however, has
continued, and at times is very painful, can feel like a stabbing straight through my chest, and even feel 'bruised' on surface in breastbone area. Somewhat painful to take deep breaths.
I am wondering about GERD or Pleurisy... as I don't really feel that it's my heart....
|Theresa Jones, RN - Tue Jun 20, 2006 6:10 am||
GERD may cause a variety of symptoms, ie, chest pain, regurgitation, heartburn, hoarseness, sore throat, asthma like symptoms, etc., etc. However, any persistent symptoms should be evaluated by your physician. If it is indeed GERD that is causing your symptoms, treatment with medications, ie., ranitidine, famotidine, etc., are usually the initial course.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.